MAUDE Adverse Event Report: WELCH ALLYN, INC. PROCEDURE HDLT W/DIRECT PS-DOM; LIGHT, HEADBAND, SURGICAL

WELCH ALLYN, INC. PROCEDURE HDLT W/DIRECT PS-DOM; LIGHT, HEADBAND, SURGICAL
Model Number 49020
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the procedure headlight sparked while the user was wearing the device.The procedure headlight was plugged into a battery pack when visible sparks were noted on the outside of the device.There was no injury or burn to the user or patient.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
The customer reported the procedure headlight sparked while the user was wearing the device.The procedure headlight was plugged into a battery pack when visible sparks were noted on the outside of the device.There was no injury or burn to the user or patient.This headlight is designed to meet the various needs of the physician¿s office, hospital environment, and specialist¿s office.Although this event did not result in injury to the user or patient, the reported malfunction of the headlight sparking while in use could contribute to a serious injury or death if it were to recur.Additionally, if the reported event were to occur in an oxygen rich environment, the risk of ignition and fire significantly increases.The ifu does however state a warning green series procedure headlight is not suitable for use in the presence of a flammable anesthetic mixture with air or oxygen or nitrous oxide.An explosion may result.Therefore, hillrom considers this complaint a reportable malfunction.Based on this information, no further action is required.

Brand Name
PROCEDURE HDLT W/DIRECT PS-DOM
Common Device Name
LIGHT, HEADBAND, SURGICAL
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
sarah oreilly
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key13594137
Report Number1316463-2022-00015
Device Sequence Number14670240
Product Code FSR
UDI-Device Identifier00732094072174
UDI-Public732094072174
Combination Product (Y/N)N
PMA/510(K) Number
K031548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number49020
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown